MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71525-01
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The date of event is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported being unable to test using his freestyle libre reader due to a blank screen.Customer further reported that on an unspecified date, he experienced unspecified symptoms of hyperglycemia and went to an emergency room, where he received unspecified treatment from a healthcare professional.No further information was provided as customer declined to continue troubleshooting.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.A dhr for the fs libre reader was reviewed and the dhr showed the fs libre reader passed all tests prior to release.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.This also serves as a correction report.Brand name was incorrectly documented in the initial mdr 30 day report.Brand name has been updated.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key8071996
Report Number2954323-2018-08663
Device Sequence Number1929004
Product Code PZE
UDI-Device Identifier00357599000219
UDI-Public00357599000219
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71525-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;